Intestinal Angioedema Induced by Promethazine in a Postoperative Patient With Gastric Cancer: A Case Report
Related Experiment Video
Updated: Jul 15, 2026

Underwater Endoscopic Injection Sclerotherapy for Gastroesophageal Varices
Published on: August 1, 2025
Peng Xu1, Sanbao Shi1, Qichao Liu1
1Department of General Surgery General Hospital of Northern Theater Command Shenyang Liaoning Province China.
Abstract:
Intestinal angioedema is a rare but severe manifestation of hypersensitivity that mimics acute abdomen. This first reported case of promethazine-induced intestinal angioedema underscores the importance of recognizing drug-induced etiologies to prevent unnecessary surgery and enable conservative management.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Esophageal Varices-II: Clinical Features and Management
In the initial assessment, a thorough review of the patient's medical history is vital to identify risk factors such as liver disease, alcohol abuse, or...
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Peptic Ulcer Disease IV: Management
The therapeutic approach involves ensuring adequate rest, implementing drug therapy, promoting smoking cessation, making dietary modifications, and emphasizing long-term follow-up care.
Pharmacological management
The prevailing therapy for peptic ulcers involves a combination of managing the patient's current medication...
Endoscopic Procedures I: Esophagogastroduodenoscopy
During an EGD, the endoscope can be used to:
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...